Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Shots!

I have to take Emms for her first series this afternoon any advice?? I feel so horrible for her!

Answer Question
 
EmileesMom1107

Asked by EmileesMom1107 at 5:42 AM on Jan. 5, 2010 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (10)
  • Give her a dose of baby tylenol right before you get there so that it won't hurt as bad or for as long. Our ped told us to do that before every series, also have a bottle or boob ready immediately following for soothing. Good luck.
    truealaskanmom

    Answer by truealaskanmom at 5:45 AM on Jan. 5, 2010

  • Do all of your research, and make sure that you are comfortable with the vaccination schedule recommended by your child's doctor.
    rkoloms

    Answer by rkoloms at 5:50 AM on Jan. 5, 2010

  • YES to the tylenol ahead of time. You can even time it and give her 2 doses the proper amount of hours apart so she is good and dosed with it to ease any discomfort she may feel. Ohh how I remember...my babies are pretty tough but I still cried when they were like "WHY ARE YOU LETTING THIS PERSON HURT ME MOMMY??" lol...the trials and tribulations of a first time momma....good luck!
    sgtdemanda

    Answer by sgtdemanda at 5:53 AM on Jan. 5, 2010

  • Then don't take her? Do more research. Is this really the wisest choice for her anyway. But if you do go give her a small treat to eat right at the moment they do it. Poor Baby.
    JWMomElizabeth

    Answer by JWMomElizabeth at 6:43 AM on Jan. 5, 2010

  • Check out the vaccines & make sure you're ok w/ them giving these shots to your kid. In China they don't vaccinate till the kid's 2 & they have a much lower rate of SIDS than the US. Offer a boob or bottle right after the shots to soothe the baby. DON'T give tylenol, new studies show that giving tylenol w/ vaccinations actually reduces the effectiveness of the vaccine. My dd's pretty fussy for a couple of days after & wants to be held more. Also try to get the shot in the leg you touch the least, when I change diapers I lift her right leg more than her left so her shots are always in the left leg.
    Nyx7

    Answer by Nyx7 at 8:02 AM on Jan. 5, 2010

  • we all go threw it. I have 5 and it doesn't make me happy to take any of them still.Just have some tylenol or motrin on hand or whatever your pediatrician gives you.Listen to what the Dr. tells you and don't panic this to shall pass.
    Stefono

    Answer by Stefono at 9:53 AM on Jan. 5, 2010

  • okay well i think giving tylenall before hand is a good idea so it will help ease the pain. also start a special tradtion so that every time yor child gets shots give them a treat after with my son its a trip to the local ihop he loves pancakes and if he does good with his shots then he gets a trip to ihop and by doing good i just mean the he dosen like run away beofre he gets the shot lol but he actully does really good with it cause he knows what comes after
    jajamama

    Answer by jajamama at 10:37 AM on Jan. 5, 2010

  • Nothing to feel bad about......after 2 seconds she'll forget.....I have two children...shots are quick and they get over them even faster than they are applied.
    LynnB1

    Answer by LynnB1 at 10:46 AM on Jan. 5, 2010

  • I ALWAYS STEPPED BACK DURING A SHOT SO CHILD COULD NOT SEE ME LOL THEN AFTER SHOT I WOULD COMFORT, LOL DIDN'T WANT HER TO THINK IT WAS ME CAUSING THE PAIN. GOOD LUCK
    ohio4

    Answer by ohio4 at 1:21 PM on Jan. 5, 2010

  • Gave the tylenol she cried i cried she went to sleep and all is well with my lil baby thanks for all your advice MOMS!!!!!
    EmileesMom1107

    Answer by EmileesMom1107 at 10:20 PM on Jan. 5, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN